Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2022

Severe Thunderstorm Warning 263, NWS Tulsa, OK

July 21, 2022Rogers County, Tulsa County, Wagoner County, Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at Jul 21, 2022, 7:59 PM CDT for Rogers County, Tulsa County, Wagoner County, Oklahoma. It was in force for 20 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 21, 2022, 7:59 PM CDT (00:59 UTC)
Expired
Jul 21, 2022, 8:19 PM CDT
In force
20 min
Issued by
NWS Tulsa, OK
Area
Storm-based polygon
Damage threat
Considerable
Hail
0.75 in
Wind
70.0 mph

Counties Rogers County, OK, Tulsa County, OK, Wagoner County, OK

The radar

The Tulsa radar (KINX), 20 km from the middle of the area, began a volume at 00:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Norman, OK (KOUN), launched 00:00Z, 1.0 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 00:00Z on 2022-07-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 53 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 00:00Z on 2022-07-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -26 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
53 J/kg
Mixed-layer CIN
-234 J/kg
Mixed-layer LCL
2027 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
-26 m²/s²
0-3 km storm-relative helicity
-88 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

883 
WUUS54 KTSA 220059
SVRTSA
OKC131-143-145-220145-
/O.NEW.KTSA.SV.W.0263.220722T0059Z-220722T0145Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tulsa OK
759 PM CDT Thu Jul 21 2022

The National Weather Service in Tulsa has issued a

* Severe Thunderstorm Warning for...
  Southwestern Rogers County in northeastern Oklahoma...
  Northwestern Wagoner County in northeastern Oklahoma...
  East central Tulsa County in northeastern Oklahoma...

* Until 845 PM CDT.

* At 758 PM CDT, a severe thunderstorm was located 3 miles east of
  Tulsa International Airport, moving east at 10 mph.

  HAZARD...70 mph wind gusts.

  SOURCE...Trained weather spotters. 70 mph wind gusts were measured 
           at Tulsa International Airport at 7:51 pm.

  IMPACT...Expect considerable tree damage. Damage is likely to 
           mobile homes, roofs, and outbuildings.

* Locations in or near the path include...
  Tulsa...                          Broken Arrow...
  Claremore...                      Owasso...
  Catoosa...                        Verdigris...
  Inola...                          Tulsa International Airport...
  Turley...                         

This includes Interstate 44 between mile markers 227 and 247.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3608 9589 3625 9595 3637 9565 3611 9556
TIME...MOT...LOC 0058Z 253DEG 8KT 3619 9584 

THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...70 MPH

$$
1 follow-up statement
510 
WWUS54 KTSA 220119
SVSTSA

Severe Weather Statement
National Weather Service Tulsa OK
819 PM CDT Thu Jul 21 2022

OKC131-143-145-220129-
/O.CAN.KTSA.SV.W.0263.000000T0000Z-220722T0145Z/
Rogers OK-Wagoner OK-Tulsa OK-
819 PM CDT Thu Jul 21 2022

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN ROGERS...
NORTHWESTERN WAGONER AND EAST CENTRAL TULSA COUNTIES IS CANCELLED...
                
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled.

LAT...LON 3608 9589 3625 9595 3637 9565 3611 9556
TIME...MOT...LOC 0118Z 253DEG 8KT 3620 9578 

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 21, 6:36 PM CDT, 1 hour 23 minutes earlier.

Area forecast discussion, Jul 21, 6:36 PM CDT, 1 hour 23 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
636 PM CDT Thu Jul 21 2022

...New AVIATION...

.SHORT TERM...
(Through tonight )
Issued at 213 PM CDT Thu Jul 21 2022

A wide variety of temperatures across the area this afternoon
ranging from 87 in Hugo to 107 in Wister at 2 pm. Cloud cover and
some persistent light showers are playing a large role in the
variability. Some scattered convection is starting to break out
within a corridor of deeper moisture reflected in higher dew
points from along Arkansas R valley toward north central OK.
Additional showers and storms remain possible in this corridor
through the evening, with limited downburst threat typical of
this environment. Storm coverage should decrease tonight with loss
of daytime heating.

&&

.LONG TERM...
(Tomorrow through Thursday)
Issued at 213 PM CDT Thu Jul 21 2022

A mid-level wave evident over southwest OK is expected to slide
east Friday, keeping at least a limited chance of showers and
storms, both during the morning with potential for additional
development in the afternoon. Much like today, cloud cover will
play a big role in high temps, and most guidance indicated higher
dew points overall. Bottom line is many locations will again see
HI values around 105, with some notably higher readings locally,
and some lucky folks potentially falling several degrees short.
NBM temps overall appear too cool in most places Friday and have
sided with warmer ECMWF and CONSALL.

By the weekend the upper ridge will re-assert itself over the
southern plains for a return to more widespread triple digit
temps continuing into mid week. Any precip chances limited to an
outside chance of storms across far northern and eastern sections.

By the end of the forecast period, there is increasing hope for
an actual break from the current heat wave as the upper ridge
shifts more in to the western states, with the plains states
falling more under the influence of eastern CONUS trough.
Attendant northwest flow aloft should eventually drive an actual
cold front into the area by the end of next week, and should bring
a better probability of some badly needed rainfall.

&&

.AVIATION...
(00Z TAFS)
Issued at 636 PM CDT Thu Jul 21 2022

Scattered showers and thunderstorms will remain possible into the
mid evening hours across parts of the CWA with the greater
coverage expected over far Eastern Oklahoma into Northwest
Arkansas. Thus...will continue with a Tempo group for KFSM and
VCSH/VCTS for the rest of the CWA TAF sites for a couple more
hours. Heavy rainfall and gusty winds are possible in the stronger
storms. Overnight tonight...scattered to broken mid and high
clouds are forecast for the CWA. An additional slight chance of
precip could be possible during the overnight hours into early
Friday morning for parts of Eastern Oklahoma. However...with
uncertainty of coverage and impacts at any one terminal will keep
a mention out at this time.

During the day Friday...continued scattered to broken mid and high
clouds are forecast with additional chances for showers and
thunderstorms. Will add Prob30 groups to most of the Eastern
Oklahoma TAF sites mid morning through mid afternoon for greater
potential of precip coverage. A slight chance is possible Friday
afternoon for Northwest Arkansas...though uncertainty remains with
this potential. Winds through the TAF period...should start out
west to southerly...become variable overnight...and then return
out of the south to southwest Friday. VFR conditions are currently
forecast for the TAF period over the CWA.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   77 100  78 103 /  20  30   0   0
FSM   78 102  76 102 /  40  20   0   0
MLC   75  98  75 100 /  30  30  10   0
BVO   74 101  75 104 /  20  20   0   0
FYV   72 100  73  99 /  10  20  10   0
BYV   73 100  75  99 /   0  20   0   0
MKO   73  98  74  99 /  30  30  10   0
MIO   72 100  74 102 /  10  20   0   0
F10   73  99  75 102 /  30  40   0   0
HHW   75  97  74  98 /  20  30   0   0

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Heat Advisory until 8 PM CDT this evening for OKZ049-053>076.

     Heat Advisory from noon to 8 PM CDT Friday for OKZ049-053>076.

AR...Heat Advisory until 8 PM CDT this evening for ARZ001-010-019-020-
     029.

     Heat Advisory from noon to 8 PM CDT Friday for ARZ019-020-029.

&&

SHORT TERM...14
LONG TERM....14
AVIATION...20
Hazardous weather outlook, Jul 21, 7:20 PM CDT, 39 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
720 PM CDT Thu Jul 21 2022

ARZ001-002-010-011-019-020-029-OKZ049-053>076-221030-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
720 PM CDT Thu Jul 21 2022

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...This Evening and Tonight.

SEVERE THUNDERSTORM.
	RISK...Elevated.
	AREA...Eastern Oklahoma and Northwest Arkansas.
	ONSET...Ongoing Through Mid Evening.

DANGEROUS HEAT.
	RISK...Limited.
	AREA...Eastern Oklahoma and Western Arkansas.
	ONSET...Ongoing Through Mid Evening.

FIRE WEATHER DANGER.
	RISK...Elevated.
	AREA...Eastern Oklahoma and Western Arkansas.
	ONSET...Ongoing Through Mid Evening.

DISCUSSION...
Scattered showers and thunderstorms will continue to be possible
across parts of eastern Oklahoma and northwest Arkansas this
evening. Instability over the region combined with the remaining
heat of the day will allow for some storms to become strong to
severe with strong to locally damaging winds being the main
threat. Severe potentials should weaken through the evening hours
with the loss of daytime heating. Additional slight chances for
showers and storms look to be possible into the overnight hours
for parts of eastern Oklahoma.

Hot and humid conditions will also remain possible into the mid
evening hours across the region, though some locations will see
some relief with ongoing precipitation. At the same time,
especially for locations that do not receive rainfall, elevated
fire weather concerns will remain possible into this evening.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Activation of the Regional Spotter Network Likely.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
FRIDAY...Thunderstorm Potential...Very High Fire Weather
		 Potential...Dangerous Heat Potential.
SATURDAY THROUGH TUESDAY...Very High Fire Weather
						   Potential...Dangerous Heat Potential.
WEDNESDAY...Thunderstorm Potential...Very High Fire Weather
			Potential...Dangerous Heat Potential.

EXTENDED DISCUSSION...
Dangerous heat, with potential for heat stress impacts, will
continue into the first half of next week. The continued hot and
dry weather and an increase in wind speeds should also lead to
continued high fire weather concerns. Some relief from the heat is
expected for the latter half of next week.

Isolated thunderstorms may occur again on Friday across most of
eastern Oklahoma and northwest Arkansas, as well as Sunday through
Tuesday in parts of far northeast Oklahoma and far northwest
Arkansas. Greater thunderstorm chances will arrive toward the
latter part of next week as a frontal boundary sinks down into the
region.

weather.gov/tulsa contains additional information.

In the hours before

Special weather statement, Jul 21, 6:52 PM CDT, 1 hour 7 minutes before
Special Weather Statement
National Weather Service Tulsa OK
652 PM CDT Thu Jul 21 2022

OKZ070-220015-
Muskogee OK-
652 PM CDT Thu Jul 21 2022

...A strong thunderstorm will impact portions of northeastern
Muskogee County through 715 PM CDT...

At 651 PM CDT, Doppler radar indicated a strong thunderstorm over
Muskogee, moving northeast at 10 mph.

HAZARD...Wind gusts up to 40 mph and pea to dime size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down small tree limbs and blow
         around unsecured objects. Minor damage to outdoor objects
         is possible.

Locations in or near the path include...
Muskogee...                       Fort Gibson...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3582 9535 3581 9534 3581 9526 3570 9519
      3565 9540 3577 9546 3582 9536
TIME...MOT...LOC 2351Z 240DEG 7KT 3574 9536

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
Special weather statement, Jul 21, 6:55 PM CDT, 1 hour 4 minutes before
Special Weather Statement
National Weather Service Tulsa OK
655 PM CDT Thu Jul 21 2022

OKZ068-069-220030-
Adair OK-Cherokee OK-
655 PM CDT Thu Jul 21 2022

...A strong thunderstorm will impact portions of northwestern Adair
and northeastern Cherokee Counties through 730 PM CDT...

At 655 PM CDT, Doppler radar indicated a strong thunderstorm over
Scraper, moving southeast at 5 mph.

HAZARD...Wind gusts up to 50 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down small tree limbs and blow
         around unsecured objects. Minor damage to outdoor objects
         is possible.

Locations in or near the path include...
Oaks...                           Scraper...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3609 9463 3593 9490 3607 9502 3616 9489
      3616 9482
TIME...MOT...LOC 2355Z 311DEG 6KT 3608 9487

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
Special weather statement, Jul 21, 6:57 PM CDT, 1 hour 2 minutes before
Special Weather Statement
National Weather Service Tulsa OK
657 PM CDT Thu Jul 21 2022

OKZ054-220030-
Osage OK-
657 PM CDT Thu Jul 21 2022

...A strong thunderstorm will impact portions of southeastern Osage
County through 730 PM CDT...

At 657 PM CDT, Doppler radar indicated a strong thunderstorm 6 miles
southeast of Hominy, moving northwest at 10 mph.

HAZARD...Wind gusts up to 50 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down small tree limbs and blow
         around unsecured objects. Minor damage to outdoor objects
         is possible.

Locations in or near the path include...
Hominy...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3631 9613 3626 9634 3643 9646 3651 9625
TIME...MOT...LOC 2357Z 151DEG 11KT 3637 9629

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
Local storm report, Jul 21, 7:08 PM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
708 PM CDT THU JUL 21 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0450 PM     TSTM WND DMG     ROLAND                  35.42N 94.51W
07/21/2022                   SEQUOYAH           OK   PUBLIC

            TREES AND POWER POLES DOWN IN ROLAND. REPORT
            RELAYED VIA SOCIAL MEDIA. TIME IS RADAR
            ESTIMATED.

&&
Special weather statement, Jul 21, 7:39 PM CDT, 20 minutes before
Special Weather Statement
National Weather Service Tulsa OK
739 PM CDT Thu Jul 21 2022

OKZ068-220115-
Cherokee OK-
739 PM CDT Thu Jul 21 2022

...A strong thunderstorm will impact portions of northeastern
Cherokee County through 815 PM CDT...

At 739 PM CDT, Doppler radar indicated a strong thunderstorm 5 miles
southwest of Scraper, moving southwest at 10 mph.

HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down small tree limbs and blow
         around unsecured objects. Minor damage to outdoor objects
         is possible.

Locations in or near the path include...
Tahlequah...                      Eldon...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3606 9480 3596 9480 3582 9484 3594 9514
      3613 9497
TIME...MOT...LOC 0039Z 024DEG 7KT 3603 9491

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH
Local storm report, Jul 21, 7:48 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
748 PM CDT THU JUL 21 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0640 PM     TSTM WND DMG     3 E BROKEN ARROW        36.05N 95.74W
07/21/2022                   WAGONER            OK   BROADCAST MEDIA

            TREE LIMBS DOWN AROUND 61ST AND 224TH IN
            EASTERN BROKEN ARROW. REPORT RELAYED VIA
            SOCIAL MEDIA. TIME IS RADAR ESTIMATED.

&&

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 21, 7:23 PM CDTAreal Flood AdvisoryTSAMuskogee3 hr
Jul 21, 7:39 PM CDTSpecial Weather StatementTSACherokee36 min
Jul 22, 1:45 PM CDTExcessive Heat WatchTSACraig, Creek, Nowata, Ottawa, Pawnee, Rogers and 2 more24 hr
Jul 22, 1:45 PM CDTHeat AdvisoryTSACherokee, Choctaw, Craig, Creek, Delaware, Haskell and 15 more30 hr
Jul 22, 1:45 PM CDTHeat AdvisoryTSAAdair, Cherokee, Choctaw, Craig, Delaware, Haskell and 10 more54 hr
Jul 22, 3:25 PM CDTSpecial Weather StatementTSALatimer, Pushmataha35 min
Jul 22, 3:27 PM CDTSpecial Weather StatementTSATulsa33 min
Jul 22, 3:38 PM CDTSevere Thunderstorm WarningTSALatimer20 min
Jul 22, 4:00 PM CDTSpecial Weather StatementTSAHaskell30 min
Jul 22, 4:01 PM CDTSpecial Weather StatementTSAPushmataha29 min
Jul 22, 4:29 PM CDTSpecial Weather StatementTSAPushmataha31 min
Jul 22, 5:23 PM CDTSpecial Weather StatementTSAPittsburg37 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2022Every severe thunderstorm warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.